Ask Dr. Hilda
Question: I really need some advice. I have been on the depo shot for almost 8 years now and my sex drive has been diminshing as time goes on. I now only have an orgasm when I masturbate with a device only on my clitoris. I feel bad for my husband, because most of the time i am very dry. I asked my gynocologist if there was a medication like Viagra for women that I could take, but he said no. He also said that if there was, it would cause facial hair etc. Could you please let me know what to do? Thank you very much.
Answer: Depo-provera is a progestin hormone that is used for birth control. While it is very effective, it can cause you to lose your desire for sex and make it more difficult to become aroused and moist.
Sex is important in marriage, so I suggest that you set aside time to have sex, even if it is not on the top of your list of things to do. Plan sexual encounters just as you would anything else that is important to you. Make it a priority. To make sex more comfortable and pleasurable for you and your husband, add a lubricant to your sex play. My favorites are "Wet" and "Eros." Both can be purchased online at www.babeland.com or www.evesgarden.com. Apply the lube to his penis as well as the opening to your vagina. Spend lots of time on foreplay to give your body time to lubricate naturally as well.
It is quite normal for women to find it easier to experience orgasm with a vibrator than with intercourse. For most women, it is difficult to experience orgasm with intercourse alone. An orgasm is an orgasm is an orgasm. So don't feel shy about adding the vibrator to your sex play with your husband. There are even vibrators that the two of you can share. Try a variety of toys and lubes to add spice and excitement to your sex life. Keeping your sex life alive and fresh takes time and work, but it is so worth it! --Dr. Hilda
Have a question for Dr. Hilda? Email it to firstname.lastname@example.org.